Alert archive / Alabama / Frost Advisories in 2017

Frost Advisory 2, NWS Huntsville, AL

April 7, 201711 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this frost advisory at Apr 7, 2017, 2:53 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 2:53 PM CDT (19:53 UTC)
In effect from
Apr 8, 2017, 2:00 AM CDT
Expired
Apr 8, 2017, 8:00 AM CDT
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS74 KHUN 071953
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
253 PM CDT Fri Apr 7 2017

ALZ001>010-016-TNZ076-096-097-081300-
/O.NEW.KHUN.FR.Y.0002.170408T0700Z-170408T1300Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
253 PM CDT Fri Apr 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

The National Weather Service in Huntsville has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. 

* TIMING AND AREAS AFFECTED...All counties in Northern Alabama and
  Southern Middle Tennessee until 8 AM CDT Saturday morning. 

* TEMPERATURE...Temperatures falling into the lower to middle 30s.

* IMPACTS...These temperatures may cause harm to sensitive 
  outdoor vegetation if left uncovered, especially in open flat 
  terrain and in sheltered valley locations.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

12
1 follow-up statement
544 
WWUS74 KHUN 081253
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
753 AM CDT Sat Apr 8 2017


ALZ001>010-016-TNZ076-096-097-081400-
/O.EXP.KHUN.FR.Y.0002.000000T0000Z-170408T1300Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
753 AM CDT Sat Apr 8 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures will warm rapidly into the 40s and 50s over the next
one to two hours ending any threat of frost.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Apr 7, 12:28 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 7, 12:28 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1228 PM CDT Fri Apr 7 2017

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 904 AM CDT Fri Apr 7 2017

The eastern flank of a surface high pressure system prevails across
the Southeast underneath the SW quadrant of a longwave trough axis
centered over the eastern seaboard. The jet streak associated with
this longwave trough axis combined with synoptic scale subsidence
will make for a warmer, but still breezy day today as momentum mixing
continues again today.

Air temperatures are on track for highs in the low 60s while
dewpoints drop into the low 30s. As alluded to earlier, the winds
will be the main impact today with current northwest winds between
6-10 MPH. Expecting these winds to increase to between 10-15 MPH with
gusts to 20 MPH especially over the higher elevations of northeast
AL and southern middle TN where winds could gust to 25 MPH. These
winds should then diminish after sunset later today.

.SHORT TERM...(Tonight through Sunday night)
Issued at 311 AM CDT Fri Apr 7 2017

The sfc ridge is pretty much xpcted to settle across the region
tonight, with unseasonably cool temps developing after midnight.
Early morning lows Sat look to fall into the lower/mid 30s, with the
cooler spots xpcted over srn mid TN into NE AL. With dew pts falling
into the lower 30s overnight, patchy frost certainly looks possible
given the light winds and clr skies. Temps will then begin to rebound
a bit on Sat, as the sfc high begins to translate e of the local
area and sly flow develops across the Lower MS Valley and points w.
Highs on Sat look to return closer to seasonal values, with highs in
the upper 60s/near 70F under mostly sunny skies. Large upper ridge
pattern out of the Plains states will then shift ewd into the ern
CONUS for the latter half of the weekend period, thereby allowing the
warming trend to continue, as lows Sat night remain in the lower/mid
40s and highs on Sun rebound further into the mid/upper 70s.

.LONG TERM...(Monday through Thursday)
Issued at 311 AM CDT Fri Apr 7 2017

Monday starts off with the sprawling high pressure area shifting off
the east coast and the mid level ridging shifting east along with
it. The continued southerly flow and mostly sunny skies should push
highs into the upper 70s. Would not be surprised to see those
forecast temps go up a deg or two as Superblend does have a cool
bias in these southerly flow setups. An upper low starts to take
shape over the midwest on Monday as well and will drag a cold front
south through eastern Texas. This upper low will quickly move
northeast into the Great Lakes which will essentially wash out the
cold front. Latest guidance tonight does not have the front making
it through our area with just scattered showers or thunderstorms
Tuesday into Tuesday night. Have continued to scale back POPs this
update and only kept the thunderstorm wording in for Tuesday,
although confidence is low on even that occurring.

Since the cold front never makes it through, temperatures for the
week look higher than previous forecasts, especially with a
continued southerly flow. Another upper low will track into the
northeast Thursday night which will develop a similar synoptic setup
as Monday. The front stretches SW to NE with a weak low developing
along it. This could bring the area another round of showers on
Friday. Back to temperatures, this means that we only get a brief NW
flow out of the Friday system so our temps will stay warm. Highs for
Monday through Friday all look to be in the upper 70s to 80 across
the region. Lows will remain in the lower to middle 50s through the
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1225 PM CDT Fri Apr 7 2017

VFR conditions are expected for KHSV/KMSL TAF sites over the next 24
hours. Gusty winds today will gradually subside around 00Z as a high
pressure center moves closer to the area and daytime mixing ends.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...SL.77
SHORT TERM...09
LONG TERM...LN
AVIATION...KDW

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 7, 2:53 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
253 PM CDT Fri Apr 7 2017

ALZ001>010-016-TNZ076-096-097-081200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
253 PM CDT Fri Apr 7 2017

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated to scattered thunderstorms are possible on Tuesday.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

12

In the hours before

Local storm report, Apr 7, 9:13 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 AM CDT FRI APR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     NON-TSTM WND DMG 3 SW LEIGHTON           34.67N 87.56W
04/06/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0603 AM     NON-TSTM WND DMG 5 SSE KILLEN            34.80N 87.49W
04/06/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0252 AM     NON-TSTM WND DMG 5 NNE CHEROKEE          34.83N 87.95W
04/06/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

1130 PM     NON-TSTM WND DMG 5 NNW TOWN CREEK        34.74N 87.44W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0931 PM     NON-TSTM WND DMG 8 SE CHEROKEE           34.66N 87.88W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0718 PM     NON-TSTM WND DMG LEIGHTON                34.70N 87.53W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0548 PM     NON-TSTM WND DMG 6 N TOWN CREEK          34.75N 87.41W
04/05/2017                   LAWRENCE           AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0446 PM     NON-TSTM WND DMG 2 NNE MUSCLE SHOALS     34.78N 87.63W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0444 PM     NON-TSTM WND DMG 2 NNE MUSCLE SHOALS     34.77N 87.63W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0437 PM     NON-TSTM WND DMG 6 NNE LEIGHTON          34.77N 87.48W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0430 PM     NON-TSTM WND DMG 7 WSW TUSCUMBIA         34.70N 87.82W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0400 PM     NON-TSTM WND DMG 7 WNW CHEROKEE          34.79N 88.08W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0325 PM     NON-TSTM WND DMG 5 NE MUSCLE SHOALS      34.80N 87.58W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0258 PM     NON-TSTM WND DMG 1 ESE LEIGHTON          34.70N 87.52W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0244 PM     NON-TSTM WND DMG 6 WNW LITTLEVILLE       34.64N 87.77W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0236 PM     NON-TSTM WND DMG 1 N SHEFFIELD           34.77N 87.70W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

0348 AM     NON-TSTM WND DMG 2 ESE CHEROKEE          34.75N 87.94W
04/05/2017                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS KNOCKED DOWN.

&&
Local storm report, Apr 7, 9:39 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
939 AM CDT FRI APR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 ENE HUNTSVILLE        34.73N 86.56W
04/05/2017  E0.75 INCH       MADISON            AL   COCORAHS

            3/4 INCH HAIL WAS REPORTED.

&&

Nearby

Frost Advisories in Alabama, 2017Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.